Posted by Elayna
on November 18, 2000 at 02:30:47:
In Reply to: i think my boyfriend is addicted to ativam and zanax/side effects posted by erica on November 15, 2000 at 04:16:40:
Hi, it is nice that you are concerned enough for your boyfriend to seek advice. Xanax most certainly is an addictive drug, both physically and emotionally. It is hard to say if 3mg is too much because people build a tolorace while they are on it and frequently have to up their dose. 0.25mg is a common starting does. 3mg is kind of a lot, but some people take up to 10mg a day for severe anxiety disorders. However, 3mg as a starting dose probably is too much. I'm in no position to determine whether or not he is addicted, but the symptoms you describe seems excessive. He certainly may be over medicated.
One important thing to keep in mind regarding xanax and all other benzodiazeapines (which include xanax, ativan, valium, restoral, clonapin, and several others) is that it can be quite dangerous to stop taking them cold turkey. You can have seizures (among other things) of you just stop suddenly. When he had the seizure like symptoms and head aches, was he withdrawling from the xanax? If so, I think his doctor should defineatly be told. Actually, he/she should be told regardless.
Xanax is not a drug to play with. I myself learned this the hard way. I abused it for almost two years. I finally had to join narcotics anomynous to stay clean. I'm proud to say that I have a year clean tomorrow, but it certainly isn't easy. My feelings on this drug is that anyone is far better off using it only as a last resort. While it is useful for people suffering severe anxiety, it can inhibit the ability to deal with ones problems. You sure can't work through things of you are living like a zobbie and covering up the pain!
I hope I have helped. If you have any other questions, feel free to e-mail me. I appreciate your concern for your boyfriend. He is lucky to have you. : )